MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. BIOPSY FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. BIOPSY FORCEPS
Model Number FB-25K-1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001)
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus reviewed the following literature titled "cost-effectiveness and short-term clinical outcomes of argon plasma coagulation compared with endoscopic submucosal dissection in the treatment of gastric low-grade dysplasia".This was a retrospective review study was aimed to evaluate the endoscopic submucosal dissection (esd) vs.Clinical efficacy of argon plasma coagulation (apc) for gastric low-grade dysplasia (lgd) in terms of clinical efficacy and cost-effectiveness.The study included 183 patients, divided into the apc group (n=59) and esd group (n=124).The study claimed that the mean procedure time, mean hospital stay, and procedure cost was significantly shorter in the apc group than in the esd group (p<.01).A residual tumor was evident in one patient after apc treatment, but not in the esd group, the residual tumor was treated by apc again, and no recurrence occurred during the follow-up period.It concluded apc as advantageous over esd related to safety and cost-effectiveness compared with esd.Therefore, apc can be considered an alternative treatment option for gastric lgd.The authors reported using 8 different olympus devices and did not specify the olympus device used in relation to the adverse event and therefore, all will be reported.(b)(6)- kd-611l; (b)(6)- gif-h260; (b)(6)- gif-q260; (b)(6)- gif-q260j; (b)(6)- gif-h260z; (b)(6)- gif-h290; (b)(6)- fb-25 k-1; (b)(6)- kd-630l.The adverse events reported: 2 patients with massive bleeding: massive bleeding was defined as a decrease in blood hemoglobin level of = 2 g/dl that was accompanied by the occurrence of hematemesis, melena, or the combination of unstable vital signs, and fresh blood, or clots upon levin tube irrigation within 4 weeks after the endoscopic treatment; successfully, managed using an endoscopic hemostatic technique (hemoclip or electric coagulation), and recovered completely.24 patients with delayed bleeding was defined as post-procedural bleeding requiring additional endoscopic management, and a post-procedure lesion belonging to forrest classification ia, ib, or iia; successfully, managed using an endoscopic hemostatic technique (hemoclip or electric coagulation), and recovered completely.2 patients with microperforations: detected by the presence of free air on plain radiographs taken after the procedure; each recovered completely, after conservative management.This is report 7 of 8 for (b)(6)- fb-25 k-1.
 
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Olympus will continue to monitor field performance for this device.

Brand Name
BIOPSY FORCEPS
Common Device Name
BIOPSY FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13564069
Report Number8010047-2022-03271
Device Sequence Number1857197
Product Code EOQ
UDI-Device Identifier04953170030055
UDI-Public04953170030055
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K962555
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFB-25K-1
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2022
Supplement Date Received by Manufacturer04/07/2022
Initial Report FDA Received Date02/18/2022
Supplement Report FDA Received Date05/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GIF-H260 OR GIF-Q260.; GIF-Q260J, GIF-H260Z OR GIF-H290.; KD-630L, KD-611L.
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Other;
Patient SexUnknown